Clarinex-D 12hr

DRUG DESCRIPTION

CLARINEX-D12 HOUR Extended Release Tablets are oval shaped blue and white bilayer tablets containing 2.5 mg desloratadine in the blue immediate-release layer and 120 mg of pseudoephedrine sulfate, USP in the white extended-release layer which is released slowly, allowing for twice-daily administration.

The inactive ingredients contained in CLARINEX-D12 HOUR Extended Release Tablets are hypromellose USP, microcrystalline cellulose NF, povidone USP, silicon dioxide NF, magnesium stearate NF, corn starch NF, edetate disodium USP, citric acid anhydrous USP, stearic acid NF and FD&C Blue No. 2 aluminum lake dye.

Desloratadine, one of the two active ingredients of CLARINEX-D12 HOUR Extended Release Tablets, is a white to off-white powder that is slightly soluble in water, but very soluble in ethanol and propylene glycol. It has an empirical formula: C19H19ClN2 and molecular weight of 310.8. The chemical name is 8-chloro-6,11-dihydro-11-(4-piperdinylidene)-5H-benzo[5,6] cyclohepta [1,2-b]pyridine and has the following structure:

Desloratadine Structural Formula Illustration

Pseudoephedrine sulfate, the other active ingredient of CLARINEX-D12 HOUR Extended Release Tablets, is the synthetic salt of one of the naturally occurring dextrorotatory diastereomer of ephedrine and is classified as an indirect sympathomimetic amine. Pseudoephedrine sulfate is a colorless hygroscopic crystal or white, hygroscopic crystalline powder, practically odorless, with a bitter taste. It is very soluble in water, freely soluble in alcohol, and sparingly soluble in ether. The empirical formula for pseudoephedrine sulfate is (C10H15NO)2 H2SO4; the chemical name is benzenemethanol, ?-[1-(methylamino) ethyl]-,[S-(R*,R*)]-, sulfate (2:1)(salt); and the chemical structure is:

What are the possible side effects of desloratadine and pseudoephedrine (Clarinex-D 12 Hour, Clarinex-D 24 Hour)?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using this medication and call your doctor at once if you have any of these serious side effects:

  • fast, pounding, or uneven heartbeat;
  • confusion, hallucinations, unusual thoughts or behavior;
  • severe dizziness, anxiety, restless feeling, or nervousness;
  • increased blood pressure...

Read All Potential Side Effects and See Pictures of Clarinex-D 12hr

What are the precautions when taking desloratadine and pseudoephedrine sulfate (Clarinex-D 12hr)?

Before taking desloratadine with pseudoephedrine, tell your doctor or pharmacist if you are allergic to it; or to loratadine; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

This medication should not be used if you have certain medical conditions. Before using this medicine, consult your doctor or pharmacist if you have: glaucoma (narrow-angle type), severe difficulty urinating (urinary retention), severe high blood pressure, severe heart/blood vessel disease (e.g., coronary artery disease), history of a certain serious side effect with decongestants (irregular heart rhythm).

Before using this medication, tell your doctor or pharmacist your...

Read All Potential Precautions of Clarinex-D 12hr


Clarinex-D 12hr Consumer (continued)

SIDE EFFECTS: Dry mouth, headache, trouble sleeping, tiredness, throat discomfort, nausea, dizziness, stomach upset, or loss of appetite may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.

This medication does not usually cause drowsiness when used at recommended doses and in normal situations. However, this drug may make you dizzy. Therefore, use caution engaging in activities that require alertness such as driving or using machinery.

Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

Tell your doctor immediately if any of these unlikely but serious side effects occur: shaking, fast/irregular/pounding heartbeat, mental/mood changes, seizures, difficulty urinating.

A very serious allergic reaction to this drug is rare. However, seek immediate medical attention if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.

In the US -

Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.

PRECAUTIONS: Before taking desloratadine with pseudoephedrine, tell your doctor or pharmacist if you are allergic to it; or to loratadine; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

This medication should not be used if you have certain medical conditions. Before using this medicine, consult your doctor or pharmacist if you have: glaucoma (narrow-angle type), severe difficulty urinating (urinary retention), severe high blood pressure, severe heart/blood vessel disease (e.g., coronary artery disease), history of a certain serious side effect with decongestants (irregular heart rhythm).

Before using this medication, tell your doctor or pharmacist your medical history, especially of: liver disease, kidney disease, problems urinating (e.g., enlarged prostate), high blood pressure, diabetes, heart problems (e.g., ischemic heart disease), overactive thyroid (hyperthyroidism), other types of glaucoma (e.g., open-angle type).

Limit alcoholic beverages because alcohol may increase side effects. (See also Side Effects section.)

Kidney function declines as you grow older. This medication is removed by the kidneys. Therefore, elderly people may be more sensitive to the effects of the drug.

During pregnancy, this medication should be used only when clearly needed. Discuss the risks and benefits with your doctor.

This drug passes into breast milk. Consult your doctor before breast-feeding.


Clarinex-D 12hr Patient Information Including Side Effects

Brand Names: Clarinex-D 12 Hour, Clarinex-D 24 Hour

Generic Name: desloratadine and pseudoephedrine (Pronunciation: des loe RAT a deen and soo doe e FED rin)

  • What is desloratadine and pseudoephedrine (Clarinex-D 12hr)?
  • What are the possible side effects of desloratadine and pseudoephedrine (Clarinex-D 12hr)?
  • What is the most important information I should know about desloratadine and pseudoephedrine (Clarinex-D 12hr)?
  • What should I discuss with my healthcare provider before taking desloratadine and pseudoephedrine (Clarinex-D 12hr)?
  • How should I take desloratadine and pseudoephedrine (Clarinex-D 12hr)?
  • What happens if I miss a dose (Clarinex-D 12hr)?
  • What happens if I overdose (Clarinex-D 12hr)?
  • What should I avoid while taking desloratadine and pseudoephedrine (Clarinex-D 12hr)?
  • What other drugs will affect desloratadine and pseudoephedrine (Clarinex-D 12hr)?
  • Where can I get more information?

What is desloratadine and pseudoephedrine (Clarinex-D 12hr)?

Desloratadine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

The combination of desloratadine and pseudoephedrine is used to treat sneezing, cough, runny or stuffy nose, itchy or watery eyes, hives, skin rash, itching, and other symptoms of allergies and the common cold.

Desloratadine and pseudoephedrine may also be used for purposes other than those listed in this medication guide.

What are the possible side effects of desloratadine and pseudoephedrine (Clarinex-D 12hr)?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using this medication and call your doctor at once if you have any of these serious side effects:

  • fast, pounding, or uneven heartbeat;
  • confusion, hallucinations, unusual thoughts or behavior;
  • severe dizziness, anxiety, restless feeling, or nervousness;
  • increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure);
  • confusion, hallucinations, unusual thoughts or behavior;
  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms; or
  • urinating less than usual or not at all.

Keep taking the medication and talk to your doctor if you have any of these less serious side effects:

  • blurred vision;
  • dry mouth;
  • nausea, stomach pain, constipation;
  • mild loss of appetite, stomach upset;
  • warmth, tingling, or redness under your skin;
  • sleep problems (insomnia);
  • restless or excitability (especially in children);
  • skin rash or itching;
  • dizziness, drowsiness;
  • problems with memory or concentration; or
  • ringing in your ears.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome. You may report side effects to FDA at 1-800-FDA-1088.

What is the most important information I should know about desloratadine and pseudoephedrine (Clarinex-D 12hr)?

Always ask a doctor before giving a cold or allergy medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Do not use any other over-the-counter cold, allergy, or sleep medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains an antihistamine or decongestant.

Do not use a cough or cold medicine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take cough or cold medicine before the MAO inhibitor has cleared from your body.

Desloratadine and pseudoephedrine can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.

Avoid drinking alcohol. It can increase some of the side effects of this medication.

Related Drug Centers
  • Clarinex-D 12hr
  • Clarinex-D 24hr


Related Drugs Index: